Alert archive / New Mexico / Red Flag Warnings in 2018
Red Flag Warning 10, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Apr 7, 2018, 2:04 PM MDT for 8 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Apr 8, 2018, 1:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2018, 2:04 PM MDT (20:04 UTC)
- In effect from
- Apr 8, 2018, 1:00 PM MDT
- Expired
- Apr 8, 2018, 8:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS El Paso, TX
Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 84 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.1 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3114 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
049 WWUS84 KEPZ 072004 RFWEPZ URGENT - FIRE WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 204 PM MDT Sat Apr 7 2018 ...INCREASING WEST-SOUTHWEST WINDS AND LOW HUMIDITIES WILL BRING CRITICAL FIRE WEATHER CONDITIONS FRIDAY AFTERNOON... .An upper level low pressure system off the coast of the western United states will start to move east and start to induce dry westerly gusty winds across the region Friday. Min RH values should drop below 15% and sustained winds reach 20 mph mainly across Hidalgo, southern Dona Ana El Paso and Hudspeth counties Friday afternoon. With an abundance of very low fine fuel moistures in place along with high fire danger, critical fire weather conditions will develop Friday afternoon through early Friday evening. NMZ110>113-TXZ055-056-080300- /O.NEW.KEPZ.FW.W.0010.180408T1900Z-180409T0200Z/ /O.EXT.KEPZ.FW.A.0010.180408T1800Z-180408T1900Z/ NEW MEXICO FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ- NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ- TEXAS FIRE WEATHER ZONE 055 EL PASO COUNTY-TEXAS FIRE WEATHER ZONE 056 HUDSPETH COUNTY- 204 PM MDT Sat Apr 7 2018 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT SUNDAY FOR HIGH WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 055, 056, 110, 111, 112, AND 113 BELOW 7500 FEET... The National Weather Service in El Paso Tx/Santa Teresa has issued a Red Flag Warning, which is in effect from 1 PM to 8 PM MDT Sunday. * WIND...West Southwest winds of 25 to 35 mph with gusts over 45 mph. * HUMIDITY...10% to 15%. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. * LOCATION...ALL FIRE WEATHER ZONES below 7500 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ 20
3 follow-up statements
915 WWUS84 KEPZ 072259 RFWEPZ URGENT - FIRE WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 459 PM MDT Sat Apr 7 2018 ...INCREASING WEST-SOUTHWEST WINDS AND LOW HUMIDITIES WILL BRING CRITICAL FIRE WEATHER CONDITIONS FRIDAY AFTERNOON... .An upper level low pressure system off the coast of the western United States will start to move east and start to induce dry westerly gusty winds across the region Sunday. Min RH values should drop below 15% and sustained winds reach 20 mph across southern New Mexico below 7500 feet and Far West Texas, Sunday afternoon. With an abundance of very low fine fuel moistures in place along with high fire danger, critical fire weather conditions will develop Sunday afternoon through early Sunday evening. NMZ110>113-TXZ055-056-081500- /O.CAN.KEPZ.FW.A.0010.180408T1800Z-180408T1900Z/ /O.CON.KEPZ.FW.W.0010.180408T1900Z-180409T0200Z/ NEW MEXICO FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ- NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ- TEXAS FIRE WEATHER ZONE 055 EL PASO COUNTY-TEXAS FIRE WEATHER ZONE 056 HUDSPETH COUNTY- 459 PM MDT Sat Apr 7 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM MDT SUNDAY FOR HIGH WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 055, 056, 110, 111, 112, AND 113... * WIND...West Southwest winds of 25 to 35 mph with gusts over 45 mph. * HUMIDITY...10% to 15%. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. * LOCATION...ALL FIRE WEATHER ZONES below 7500 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
677 WWUS84 KEPZ 081326 RFWEPZ URGENT - FIRE WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 726 AM MDT Sun Apr 8 2018 ...INCREASING WEST-SOUTHWEST WINDS AND LOW HUMIDITIES WILL BRING CRITICAL FIRE WEATHER CONDITIONS SUNDAY AFTERNOON... .An upper level low pressure system off the coast of the western United States will move east and induce dry westerly gusty winds across the region Sunday. Min RH values should drop below 15% and sustained winds reach 20 mph across southern New Mexico below 7500 feet and Far West Texas, Sunday afternoon. With an abundance of very low fine fuel moistures in place along with high fire danger, critical fire weather conditions will develop Sunday afternoon through early Sunday evening. NMZ110>113-TXZ055-056-082130- /O.CON.KEPZ.FW.W.0010.180408T1900Z-180409T0200Z/ NEW MEXICO FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ- NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ- TEXAS FIRE WEATHER ZONE 055 EL PASO COUNTY-TEXAS FIRE WEATHER ZONE 056 HUDSPETH COUNTY- 726 AM MDT Sun Apr 8 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING FOR HIGH WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 055, 056, 110, 111, 112, AND 113... * WIND...West Southwest winds of 25 to 35 mph with gusts over 45 mph. * HUMIDITY...10% to 15%. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. * LOCATION...ALL FIRE WEATHER ZONES below 7500 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
186 WWUS84 KEPZ 082106 RFWEPZ URGENT - FIRE WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 306 PM MDT Sun Apr 8 2018 ...INCREASING WEST-SOUTHWEST WINDS AND LOW HUMIDITIES WILL BRING CRITICAL FIRE WEATHER CONDITIONS INTO THE EVENING... .An upper level low pressure system off the coast of the western United States will move east and induce dry westerly gusty winds across the region today. Min RH values should remain below 15% and sustained winds reach 20 mph across southern New Mexico below 7500 feet and Far West Texas through the afternoon and into the early evening. NMZ110>113-TXZ055-056-090200- /O.CON.KEPZ.FW.W.0010.000000T0000Z-180409T0200Z/ NEW MEXICO FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ- NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ- TEXAS FIRE WEATHER ZONE 055 EL PASO COUNTY-TEXAS FIRE WEATHER ZONE 056 HUDSPETH COUNTY- 306 PM MDT Sun Apr 8 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR HIGH WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 055, 056, 110, 111, 112, AND 113... * WIND...West Southwest winds of 25 to 35 mph with gusts over 45 mph. * HUMIDITY...10% to 15%. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. * LOCATION...ALL FIRE WEATHER ZONES below 7500 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Apr 7, 4:01 AM MDT, 10 hours 3 minutes earlier.
Area forecast discussion, Apr 7, 4:01 AM MDT, 10 hours 3 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
401 AM MDT Sat Apr 7 2018
.SYNOPSIS...
A fairly typical spring time weather pattern will occur through
the week. With a steady westerly flow in place, dry, warm and
breezy to windy conditions are expected most days. A cold front
will push part way into the area today followed another front on
Tuesday. Temperatures will remain above normal despite the weak
cooling from the fronts. Strong west winds with patchy blowing
dust will develop on Sunday and again on Thursday with light to
moderate breeziness on other days.
&&
.DISCUSSION...
A progressive westerly flow pattern will keep local weather
conditions dry, warm and breezy to windy much of this week. A
series of upper level troughs will pass well north of the area
which will maintain dry conditions locally. The pattern this week
will also be characterized by above normal temperatures and
periods of strong west winds and blowing dust.
For today, A cold front will try to push into the area from the
east. The westerly flow pattern aloft will impede its progress to
just Otero and Hudspeth counties before being pushed back to the
east by strengthening west winds. Cooling effects from this front
will be minimal. Westerly winds will strengthen into the low end
breezy category in the afternoon along the continental divide and
over south central New Mexico in general as temperatures warm up.
Mild overnight temperatures with periodic high clouds are expected
tonight.
Windy conditions are expected on Sunday as a deepening surface low
pressure system develops over northeastern New Mexico in a process
we call lee cyclogenesis. This will result in a tightening of the
pressure gradient across the state and the resulting increase in
wind speeds. Wind speeds will be mostly in the 20 to 30 mph range
but some areas may reach wind advisory criteria in the afternoon.
The strong winds on Sunday afternoon have the potential to
generate areas of blowing dust that could reduce visibility along
the 1-10 corridor. Temperatures on Sunday afternoon will be as
much as 10 degrees above normal.
Winds will be lighter on Monday as pressure gradient weakens and the
flow pattern aloft becomes more northwesterly through the day on
Monday. Temperatures will be a few degrees cooler but still above
normal. That pattern will continue on Tuesday as another cool
front attempts to push into the area from the east early Tuesday
morning. This front will likely make it across the whole area by
the morning but will be eroded back to the east by the late
afternoon as the west flow aloft begins to strengthen again.
Temperatures may a few a few degrees cooler but will still remain
above normal.
Westerly winds will return and strengthen across the area on
Wednesday, along with a significant rise temperatures. Some areas
may see their first 90 degree highs of the season. On Thursday, a
strong storm system will move into the central rockies. A deep
surface low will develop in eastern Colorado that will create a
steep pressure gradient across New Mexico. The tightened gradient
combined with mixing from strong winds aloft will set up a strong
wind event for Southern New Mexico and far west Texas on Thursday
afternoon. Wind speed may exceed wind warning criteria during that
period. Significant amounts of blowing dust may also occur,
creating potentially hazardous driving conditions on area
roadways. Another round of well above normal temperatures will
accompany the strong winds.
After the storm system moves out of the Rockies and into the
plains on Friday, significant cooling will occur across the area
with 15 degree temperature drop possible on Friday. Winds will be
still be breezy and from the northwest but will be lighter than on
Thursday. Winds next weekend should be lighter and more northerly
under generally clear skies and continued dry conditions.
&&
.AVIATION...Valid 07/12Z-08/12Z...
VFR conditions expected through period. Skies generally FEW-SCT060-
080 SCT-BKN200-250. Morning winds west of Rio Grande will be W at 05-
10KT and east of Rio Grande VRB05G15KT due to backdoor cold front
passage. By 18Z winds veering 18010KT to 240-26015-20KTS with G25.
By 06Z winds 240-27005-10KT with gusty E slopes Saturday night into
Sunday morning.
&&
.FIRE WEATHER...
Elevated fire weather conditions will occur today as a dry
westerly flow occurs over most of the region. Humidity values
will be in the lower to mid teens with wind speeds increasing in
the afternoon but remaining below critical thresholds. Critical
fire weather conditions will occur on Sunday with low humidity
values and increased wind speeds exceeding red flag thresholds in
the afternoon. A backdoor cold front from the east will reach the
area this morning but likely won't make it west of the Rio
Grande. Areas east of the Rio will see temperatures drop 3-5
degrees today but will rebound on Sunday. Overall temperatures
are expected to remain above average this weekend through the
week. Another disturbance on Thursday will bring stronger winds
back to Southern New Mexico and Far West Texas with advisory
criteria winds and critical fire weather conditions to most of the
Zones.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 87 64 89 60 / 0 0 0 0
Sierra Blanca 80 58 88 56 / 0 0 0 0
Las Cruces 86 58 87 53 / 0 0 0 0
Alamogordo 80 58 88 53 / 0 0 0 0
Cloudcroft 61 42 66 42 / 0 0 0 0
Truth or Consequences 87 60 87 53 / 0 0 0 0
Silver City 79 51 78 47 / 0 0 0 0
Deming 85 57 86 50 / 0 0 0 0
Lordsburg 85 54 85 50 / 0 0 0 0
West El Paso Metro 85 62 88 59 / 0 0 0 0
Dell City 78 55 89 53 / 0 0 0 0
Fort Hancock 87 61 91 59 / 0 0 0 0
Loma Linda 81 55 84 55 / 0 0 0 0
Fabens 87 60 90 57 / 0 0 0 0
Santa Teresa 86 60 88 56 / 0 0 0 0
White Sands HQ 83 62 87 58 / 0 0 0 0
Jornada Range 85 56 88 51 / 0 0 0 0
Hatch 88 57 89 51 / 0 0 0 0
Columbus 87 58 89 54 / 0 0 0 0
Orogrande 83 60 88 56 / 0 0 0 0
Mayhill 69 48 75 45 / 0 0 0 0
Mescalero 69 46 75 44 / 0 0 0 0
Timberon 68 44 74 43 / 0 0 0 0
Winston 81 48 79 42 / 0 0 0 0
Hillsboro 85 56 83 50 / 0 0 0 0
Spaceport 86 56 88 51 / 0 0 0 0
Lake Roberts 79 43 76 39 / 0 0 0 0
Hurley 80 51 79 46 / 0 0 0 0
Cliff 83 43 82 44 / 0 0 0 0
Mule Creek 82 46 80 47 / 0 0 0 0
Faywood 82 52 81 47 / 0 0 0 0
Animas 86 55 87 50 / 0 0 0 0
Hachita 85 55 87 49 / 0 0 0 0
Antelope Wells 85 55 87 51 / 0 0 0 0
Cloverdale 81 52 83 51 / 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Fire Weather Watch from Sunday afternoon through Sunday evening
for NMZ110>113.
TX...Fire Weather Watch from Sunday afternoon through Sunday evening
for TXZ055-056.
&&
04/30 Lundeen/DennhardtHazardous weather outlook, Apr 7, 6:49 AM MDT, 7 hours 15 minutes before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 649 AM MDT Sat Apr 7 2018 NMZ401>417-TXZ418>424-081300- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 649 AM MDT Sat Apr 7 2018 This corrected Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. Elevated fire weather conditions are expected with winds increasing into the low end breezy category this afternoon. Wind speeds are expected to remain below red flag criteria .DAYS TWO THROUGH SEVEN...Sunday through Friday Winds will increase into the windy category on Sunday with speeds of 25 to 30 mph and gusts up to 40 mph. Areas of patchy blowing dust may also be possible in the afternoon. Critical fire danger thresholds will be reached due to high winds and low humidity values. Winds will diminish back to breezy levels Monday through Wednesday. A strong storm system pass north of the area on Thursday, generating very strong winds across the area. Visibility along roadways will be reduced in extensive blowing dust on Thursday afternoon an early evening. Lighter winds and cooler temperatures will occur Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Lundeen
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 10:55 AM MDT | Wind Advisory | EPZ | Doña Ana, Grant, Hidalgo, Luna, Otero, Sierra | 38 hr |
Nearby
Red Flag Warnings in New Mexico, 2018Red Flag Warnings in Texas, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.